MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX SILICONISED PVC, ORAL/NASAL UNCUFFED TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX SILICONISED PVC, ORAL/NASAL UNCUFFED TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/111/035
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation:matron for intensive care & high dependancy.Foreign: (b)(6).
 
Event or Problem Description
Information was received that the blue adaptor of a smiths medical portex siliconised pvc, oral/nasal uncuffed tracheal tube was difficult to remove.The adapter is noted to be removed in order to reduce the dead space in the tube post intubation.No adverse patient effects were reported.
 
Event or Problem Description
Additional information received stating infant required resusitation when blue end from additional tube was attached to the endotracheal tube.This event is now classified as a serious injury.
 
Additional Manufacturer Narrative
One endotracheostomy was returned for evaluation.Visual inspection of the device found it to have a damaged connector.Functional testing of the device included attempt at separating connector from tube with hands.The connectors were able to be separated from the tube.The reported customer complaint was not confirmed.The most probable cause of issue was determined that the product become damaged after it left the shm facilities.

Brand Name
PORTEX SILICONISED PVC, ORAL/NASAL UNCUFFED TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8282092
Report Number3012307300-2019-00419
Device Sequence Number13931088
Product Code BTR
UDI-Device Identifier15019315018862
UDI-Public15019315018862
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2023
Device Model Number100/111/035
Device Catalogue Number100/111/035
Device Lot Number3631841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2018
Supplement Date Received by Manufacturer01/24/2019
04/03/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date02/22/2019
05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1